Individuals from the Asian sub-continent in the United Kingdom are at particular risk of developing osteomalacia. We report a Gujarati woman who developed osteomalacia whilst taking anticonvulsant drugs; withdrawal of anticonvulsant therapy was followed by a seizure complicated by femoral neck fracture. In patients with other risk factors for osteomalacia, as is the case for Asians living in Britain, anticonvulsant drugs should not be reduced or withdrawn until osteomalacia, which puts the skeleton at increased risk of fracture, and its associated hypocalcaemia, which reduces seizure threshold, have been sought and adequately treated.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.